Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » My skin is creeping me out!


03-03-2011, 10:45 PM   #1
AndiGirl
Your Story Forum Monitor
 
AndiGirl's Avatar
 
Join Date: Jan 2011
Location: Alaska

My Support Groups:
My skin is creeping me out!

I have had skin symptoms off and on with my CD. I recently had a minor flare-up, which I think brought on the horrid acid reflux that I have been suffering lately. Here's the weird part. I have thick hair. I have noticed some discomfort on my head. I was shocked to notice that I have sores on my scalp. My hubby says there all over, but my hair hides them. You can kind of see them on my front hairline. When I was washing my hair, I noticed my scalp felt sore. The skin on my left handed knuckles has become very itchy and has cracked open. My right hand doesn't have that problem. My left ankle and foot had some raised, itchy areas. I now have a couple of sore open areas on my foot and ankle. Has this happened to anyone else? Why is it only happening on my left side, what about the head sores?
__________________
Diagnosed with Crohn's Disease in 2005

Pentasa 2x500mg (4 times a day)
Zofran (as needed for nausea)
Ginger Capsules (for Nausea)
Multivitamin
Zoloft 150 mg
Ranitidine 150 mg (2 times a day)
Entocort 3 mg (3 capsules by mouth for 8 weeks, then tapering to 2 capsules for three months)
03-03-2011, 10:52 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
Could be psoriasis. Can be caused by a weakend immune system or immune disorders (like Crohn's).
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001470/
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
03-04-2011, 03:46 AM   #3
Mark63
Senior Member
 
Join Date: Feb 2011
Location: Harlow, United Kingdom
Hi,

Yes, I've had rashes that develop into sore/cracked/flakey patches on my hands, under arm, chest, abdomen, perianal area, face and penis. After seeing several Dermatologists I was told that it was most likely an autoimmune problem associated with the Crohn's. I'm currently being treated with a non-steroidal ointment (Protopic) and a two year long course of antibiotics (Doxycycline). The treatment seem to have things under control.

An obvious question is have you changed any of your personal care products recently E.G. shower gel, shampoo. It could be an allergic reaction or dermatitis caused by one of these? Even staying with the same brand is not a guarantee as sometimes the formulations get changed without you knowing.

I would suggest that you get an opinion from a good Dermatologist. I say good as I saw several before one made the connection to my Crohn's and provided appropriate treatment. It can be very difficult to get a definitive diagnosis with skin problems.

Hope you get it sorted soon.

Mark
__________________
Diagnosed late 1980ís
Azathioprine & Infliximab not tolerated
Humira since Aug 2010, weekly since Jun 2011
12 EUAs, setons removed & fistulotomy Dec 2012
03-04-2011, 08:20 AM   #4
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Could be psoriasis. Can be caused by a weakend immune system or immune disorders (like Crohn's).
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001470/
Was just going to say Psoriasis too, usually steroid creams help not sure if there is a shampoo you could use. This is crohns related, a friend of mine from CA has it and on her face too...don't envy you.
03-04-2011, 09:23 AM   #5
lamor32twigs
 
lamor32twigs's Avatar
 
Join Date: Jan 2011
Location: glendale, Arizona
I was actually hospitalized last year do to a bad crohns flare and horrible skin related crohns issues.
I was put on an antibacterial, antiviral, and antifungal med in the hospital. Not sure which helped, but something did. It has returned off and on though.

I have used protopic ointment as well...that is very useful.

Might want to find a good dermatologist, mine has been very helpful.
__________________
Currently on off label trial of simponi, prednisone and methotrexate
Diagnosed 1988
crohns of large, small intestine, rectum. Severe oral crohns.
arthritis and uveitis.
Bowel resection 1995
failed remicade, humira, cimzia, cellcept, methotrexate, flagyl
03-04-2011, 02:41 PM   #6
bwightman
Member
 
bwightman's Avatar
 
Join Date: Aug 2008
Location: Massachusetts

My Support Groups:
I get really dry and flaky skin too, usually on the insides of my elbows and on my knuckles. I used to think it was just the cold, dry winter weather in New England, but I've noticed that it goes away for awhile immediately after a dose of Remicade and then slowly comes back between infusions.

I just started Cimzia last week though. We'll see how that affects my skin!
03-04-2011, 09:35 PM   #7
ameslouise
Moderator
 
ameslouise's Avatar
 
Join Date: Feb 2010
Location: Pottstown, Pennsylvania
I have suffered with bad skin on my hands for YEARS!! As for scalp issues, I used to have them on and off and haven't had any problems for years. When I did, I found Neutragena coal tar formula to be the best.

I recently started using a coal tar ointment on my hands but I don't see much improvement. Steroids are the only thing that help me there, either oral or topical. But if I use too much topical steroid cream, my skin gets thin and breaks! Ugh!

I feel for ya. Sunlight is supposed to be very good for psoriasis, so maybe get out there in the sun - if you have any in Alaska!

- Amy
03-05-2011, 03:23 AM   #8
AndiGirl
Your Story Forum Monitor
 
AndiGirl's Avatar
 
Join Date: Jan 2011
Location: Alaska

My Support Groups:
Thank you for all the great tips! It's too bad that the skin has to be affected too. I have several things to bring up at my next doctor's appointment. I also have several things to try, including spending time in the sun. Hehehe! It is actually getting warmer, and the days are getting longer.
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » My skin is creeping me out!
Thread Tools


All times are GMT -5. The time now is 12:36 AM.
Copyright 2006-2017 Crohnsforum.com